Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2020, 3:02 PM EDT for Grayson County, Virginia; Alleghany County, Ashe County, North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 3:02 PM EDT (19:02 UTC)
- Expired
- Aug 6, 2020, 4:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, NC, Ashe County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:10 PM EDT | TSTM WND DMG | 4 E Lansing, NC | SEVERAL TREES AND POWER LINES DOWN IN THE CRUMPLER AREA AND WEST TOWARD LANSING. BASICALLY FROM ABOUT 3:15 TO 3:30. |
| Aug 6, 3:30 PM EDT | HAIL 0.5 | 5 W Scottville, NC | JUST UNDER DIME SIZED HAIL. |
| Aug 6, 3:35 PM EDT | TSTM WND DMG | 1 Ene Grassy Creek, NC | POWER LINE DOWN IN GRASSY CREEK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
568
WUUS51 KRNK 061902
SVRRNK
NCC005-009-VAC077-062000-
/O.NEW.KRNK.SV.W.0152.200806T1902Z-200806T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
302 PM EDT Thu Aug 6 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northwestern Alleghany County in northwestern North Carolina...
Northeastern Ashe County in northwestern North Carolina...
South central Grayson County in southwestern Virginia...
* Until 400 PM EDT.
* At 302 PM EDT, a severe thunderstorm was located near Jefferson,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jefferson...
West Jefferson...
Lansing...
Mouth Of Wilson...
Bridle Creek...
Stratford...
and Grassy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3640 8150 3648 8156 3668 8130 3648 8114
TIME...MOT...LOC 1902Z 242DEG 12KT 3648 8144
HAIL...1.00IN
WIND...60MPH
$$
RR2 follow-up statements
531
WWUS51 KRNK 061941
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
341 PM EDT Thu Aug 6 2020
NCC005-009-VAC077-062000-
/O.CON.KRNK.SV.W.0152.000000T0000Z-200806T2000Z/
Alleghany NC-Ashe NC-Grayson VA-
341 PM EDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHWESTERN ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN
VIRGINIA...
At 341 PM EDT, a severe thunderstorm was located over Piney Creek, or
near Mouth Of Wilson, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mouth Of Wilson...
Bridle Creek...
Stratford...
Grassy Creek...
Scottville...
Piney Creek...
and Volney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3642 8142 3654 8147 3668 8130 3648 8114
TIME...MOT...LOC 1941Z 242DEG 12KT 3654 8130
HAIL...1.00IN
WIND...60MPH
$$
RR202
WWUS51 KRNK 061951
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
351 PM EDT Thu Aug 6 2020
NCC005-009-VAC077-062001-
/O.EXP.KRNK.SV.W.0152.000000T0000Z-200806T2000Z/
Alleghany NC-Ashe NC-Grayson VA-
351 PM EDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN
VIRGINIA WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3642 8142 3654 8147 3668 8130 3648 8114
TIME...MOT...LOC 1951Z 242DEG 12KT 3655 8127
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:57 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 6, 2:57 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 257 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak cold front remains stalled today into early Friday across the area, before pushing southeast Saturday. High pressure builds in this weekend with return to typical summer weather. && .NEAR TERM /THROUGH FRIDAY/... As of 245 PM EDT Thursday... Thunderstorms have developed early this afternoon in the mountains west of the Blue Ridge and then to our east further out into the piedmont with a lull for the local area east of the Ridge. Storms have been prolific rain producers with a couple of storms pulsing up enough to generate some large hail. Anticipate the primary threat through this evening will reside with flash flood potential with a secondary threat of isolated wind damage and possibly large hail. Anticipate activity will eventually develop east of the Ridge as outflow boundaries converge to generate new convection into early tonight before activity wanes late. Friday may present a similar situation to today as the axis of the upper trof still remains to our west. Conditions will be seasonably warm though on the humid side. Lows tonight will be in the upper 60s to around 70 east of the Blue Ridge, low to mid 60s west. Highs tomorrow will be in the mid/upper 80s east, mid/upper 70s west. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 1230 PM EDT Thursday... Upper level trough moves through the Mid-Atlantic Friday night into Saturday, bringing in a surface high. Despite this change in pattern, a few isolated storms remain possible for Saturday afternoon, given steep lapse rates. Any development will be difficult to pull off though, given dry air aloft. A weak disturbance Sunday will work with the slowly returning moisture behind a stalled front to our south to allow for some isolated showers and thunderstorm activity. Temperatures by this point start to make their aim at returning to above average, with areas east of the Piedmont forecast to hit 90 degrees as 850 temps swell to +20C in the afternoons. Monday will be a near repeat to Sunday with diurnal heating working with a weak disturbance to try and get convection going in the afternoon, but staying mostly isolated. Temperatures also continue their gradual warming. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 1230 PM EDT Thursday... Typical summertime pattern remains in place through the forecast period with a broad areas of high pressure sticking to the southern U.S. All the while, the jet stream remains tied up in Canada with a trough attempting to dig down into the Great Lakes region. This pattern will keep diurnal convection going through next work week. All the while, the region of high pressure will help with transport of an above average temperature airmass that will be keeping us toasty. The foothills and Piedmont will continue to see 90s while the mountains warm to the 80s. Lows range in the 70s and 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 245 PM EDT Thursday... Conditions will generally be VFR in a convective environment into this evening. Will use VCTS and amend to a tempo as radar trends dictate. Expect convection will gradually wane this evening, followed by development of MVFR/IFR conditions in stratus and fog overnight. Any airfield that gets a dousing of rain is likely to sink to LIFR by daybreak. Conditions improve to VFR later Friday morning with a break in the convection before redevelopment occurs friday afternoon. Extended Aviation Discussion... High pressure builds into the weekend with lesser chances of storms. Pattern should be more typical of summer into Monday with scattered afternoon/evening storms. Overall VFR outside storms and late night valley fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...MBS SHORT TERM...RR LONG TERM...RR AVIATION...MBS/WP
Hazardous weather outlook, Aug 6, 1:43 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 143 PM EDT Thu Aug 6 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-070900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 143 PM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms with locally heavy rainfall are expected into this evening. Flash flooding is possible, and some storms may become severe with isolated wind damage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 2:37 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
237 PM EDT Thu Aug 6 2020
VAZ019-020-024-WVZ507-061915-
Bath-Rockbridge-Alleghany-Eastern Greenbrier-
237 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
ALLEGHANY...NORTHWESTERN ROCKBRIDGE...SOUTHERN BATH COUNTIES IN WEST
CENTRAL VIRGINIA AND SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN
WEST VIRGINIA AND THE CITY OF COVINGTON...
At 237 PM EDT, a strong thunderstorm was located over Natural Well,
or 7 miles east of Neola, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Alleghany...
Covington...
Clifton Forge...
Goshen...
Warm Springs...
Millboro...
and Neola.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3783 7946 3778 7974 3780 7982 3776 7986
3768 8028 3805 8015 3806 8002 3807 7947
TIME...MOT...LOC 1837Z 244DEG 21KT 3793 8001
VFJSpecial weather statement, Aug 6, 2:42 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
242 PM EDT Thu Aug 6 2020
VAZ017-033-061915-
Franklin-Floyd-
242 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL FLOYD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 242 PM EDT, a strong thunderstorm was located over Endicott, or 7
miles east of Floyd, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ferrum...
Callaway...
and Endicott.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3687 8024 3691 8027 3707 8006 3689 7993
3685 8012
TIME...MOT...LOC 1842Z 235DEG 11KT 3691 8018
RRSpecial weather statement, Aug 6, 2:47 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Thu Aug 6 2020
VAZ020-061915-
Bath-
247 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BATH COUNTY...
At 247 PM EDT, a strong thunderstorm was located near Warm Springs,
moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Warm Springs...
Burnsville...
Yost...
and Williamsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3820 7956 3818 7951 3817 7952 3815 7953
3817 7949 3816 7944 3810 7949 3809 7948
3805 7951 3805 7981 3816 7982 3820 7959
TIME...MOT...LOC 1847Z 264DEG 19KT 3809 7972
VFJSpecial weather statement, Aug 6, 2:51 PM EDT, 11 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 251 PM EDT Thu Aug 6 2020 VAZ009-012-015-016-061915- Grayson-Wythe-Smyth-Carroll- 251 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SMYTH...SOUTHWESTERN WYTHE...WEST CENTRAL CARROLL AND NORTHEASTERN GRAYSON COUNTIES... At 251 PM EDT, a strong thunderstorm was located over Speedwell, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Wytheville... Rural Retreat... Fries... Speedwell... Cripple Creek... Crockett... and Comers Rock. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3673 8130 3687 8134 3697 8103 3671 8095 TIME...MOT...LOC 1851Z 256DEG 13KT 3681 8119 RR
Special weather statement, Aug 6, 2:54 PM EDT, 8 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 254 PM EDT Thu Aug 6 2020 NCZ001-002-VAZ015-061930- Ashe-Alleghany-Grayson- 254 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA... At 254 PM EDT, a strong thunderstorm was located near Lansing, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Jefferson... West Jefferson... Lansing... Mouth Of Wilson... Grassy Creek... Scottville... and Piney Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3639 8152 3647 8158 3664 8135 3648 8119 TIME...MOT...LOC 1854Z 233DEG 13KT 3649 8142 RR
Special weather statement, Aug 6, 2:57 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
257 PM EDT Thu Aug 6 2020
VAZ010-011-WVZ042-061930-
Giles-Bland-Mercer-
257 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN GILES...NORTHEASTERN BLAND AND SOUTHEASTERN MERCER
COUNTIES...
At 257 PM EDT, a strong thunderstorm was located over Kimberling, or
near Rocky Gap, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oakvale...
Mechanicsburg...
Willowton...
Thessalia...
Chapel...
White Gate...
and Hicksville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3740 8091 3720 8074 3718 8080 3715 8085
3709 8109 3717 8115
TIME...MOT...LOC 1857Z 235DEG 13KT 3718 8104
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Aug 5, 9:03 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 27 min |
| Aug 5, 9:09 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Aug 5, 9:53 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Aug 5, 10:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Aug 6, 12:42 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Aug 6, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 43 min |
| Aug 6, 1:17 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 6, 1:22 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 3 hr |
| Aug 6, 1:24 PM EDT | Special Weather Statement | RNK | Pulaski | 36 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Radford | 23 min |
| Aug 6, 1:55 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 6, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 47 min |
| Aug 6, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 43 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Aug 6, 2:14 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 min |
| Aug 6, 2:17 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 hr |
| Aug 6, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 2:30 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Aug 6, 2:37 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Aug 6, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 38 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | RNK | Bath | 28 min |
| Aug 6, 2:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 6, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 35 min |
| Aug 6, 2:57 PM EDT | Special Weather Statement | RNK | Bland | 33 min |
| Aug 6, 3:07 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Aug 6, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Aug 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 39 min |
| Aug 6, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 44 min |
| Aug 6, 3:17 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 28 min |
| Aug 6, 3:26 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Aug 6, 3:29 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 31 min |
| Aug 6, 3:33 PM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| Aug 6, 3:34 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 46 min |
| Aug 6, 3:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 21 min |
| Aug 6, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 45 min |
| Aug 6, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 55 min |
| Aug 6, 3:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Aug 6, 4:01 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Aug 6, 4:04 PM EDT | Special Weather Statement | RNK | Rockbridge | 26 min |
| Aug 6, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 47 min |
| Aug 6, 4:22 PM EDT | Areal Flood Advisory | RNK | Tazewell | 77 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 60 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 43 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 49 min |
| Aug 6, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | RNK | Buckingham | 43 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Aug 6, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | RNK | Charlotte | 40 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
| Aug 5, 8:15 PM EDT | Areal Flood Advisory | RNK | Stokes, Surry, Wilkes, Yadkin | 3 hr |
| Aug 5, 8:46 PM EDT | Special Weather Statement | RNK | Stokes | 29 min |
| Aug 5, 8:54 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Aug 5, 8:58 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 47 min |
| Aug 5, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 35 min |
| Aug 5, 9:38 PM EDT | Special Weather Statement | RNK | Rockingham | 37 min |
| Aug 5, 9:47 PM EDT | Areal Flood Advisory | RNK | Rockingham | 4 hr |
| Aug 5, 10:05 PM EDT | Areal Flood Advisory | RNK | Yadkin | 65 min |
| Aug 5, 10:28 PM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Aug 5, 11:28 PM EDT | Special Weather Statement | RNK | Wilkes | 47 min |
| Aug 6, 1:23 AM EDT | Special Weather Statement | RNK | Caswell | 37 min |
| Aug 6, 2:54 PM EDT | Special Weather Statement | RNK | Ashe | 36 min |
| Aug 6, 3:31 PM EDT | Flash Flood Warning | RNK | Ashe | 4 hr |
| Aug 6, 5:05 PM EDT | Special Weather Statement | RNK | Caswell | 40 min |
| Aug 6, 5:30 PM EDT | Special Weather Statement | RNK | Alleghany, Surry, Wilkes | 30 min |
| Aug 6, 5:31 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga, Wilkes | 2 hr |
| Aug 6, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 52 min |
| Aug 6, 6:14 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| Aug 6, 6:20 PM EDT | Flash Flood Warning | RNK | Surry, Wilkes, Yadkin | 3 hr |
| Aug 6, 6:46 PM EDT | Special Weather Statement | RNK | Yadkin | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.